Editor-in-Chief, Deputy Editor 2017-2019

 

Editor-in-Chief:

Tom MOREELS

 

Deputy Editor:

Nicolas LANTHIER

 

Case Reports



Acute hepatitis B due to immune-escape mutations in a naturally immune patient


Price: €10,00

Incidence of hepatitis B virus infection (HBV) has been greatly reduced globally after the introduction of universal vaccination programs. However, another potential threat was noticed almost 2 decades ago, which is the selection of antibody escape HBV strains. Antibody or immune escape strains of HBV carry mutations in the S gene which encodes “a” determinant region located at amino acid positions 124 to 149. Certain mutations in this region, which promotes antibody response, might lead to an alteration in the antigenicity of hepatitis B surface antigen (HBsAg). Anti-HBs might fail to neutralize the mutant virus and transmission or reappearance of infection in previously immunized individuals can be possible. Herein, we report a patient with known HBV seropositivity (HBsAg negative, anti-HBs positive, anti-HBc IgG positive) for more than 10 years who developed a symptomatic acute hepatitis due to occurrence of immune escape mutants in the absence of any immunosuppression or cytotoxic chemotherapy. To the best of our knowledge, this is the first reported case of acute hepatitis B due to escape mutations in a naturally immune patient. (Acta gastroenterol. belg., 2014, 77, 262-265). [Product Details...]



An unsuspected cause of diarrhoea and gastrointestinal bleeding during corticosteroid therapy


Price: €10,00

We report on a fatal case of disseminated strongyloidiasis during corticosteroid treatment presenting with abdominal pain, diarrhoea and lower gastrointestinal bleeding. The patient emigrated from Thailand 16 years before the current hospitalisation. Complicated strongyloidiasis is a relatively unrecognized complication of corticosteroid therapy in non-endemic areas. In individuals who have resided in endemic areas, even decades before treatment, strongyloidiasis should be excluded before initiation of immunosuppressants. (Acta gastroenterol. belg., 2014, 77, 259-261). [Product Details...]



Cutaneous infection by Alternaria infectoria in a liver transplant recipient : a case report


Price: €10,00

We report the case of a 65-year-old man who developed multiple crusty ulcerative skin lesions on both lower extremities six months after liver transplantation. The causative pathogen was identified as Alternaria Infectoria, an opportunistic fungal agent. The patient was successfully treated with fluconazole for 27 weeks, with complete regression of the lesions. Due to the lack of well-designed clinical studies it is difficult to determine the best treatment course regarding solid organ transplant recipients presenting with invasive fungal infections. And for now, the clinician must lean upon case-reports or retrospective analyses to compose the most suited therapy for his patient. Based upon literature, it seems that the combination of a broad spectrum azole and reducing the dose of immunosuppressive drugs is the cornerstone of treating invasive fungal infections in solid organ transplant patients. (Acta gastroenterol. belg., 2014, 77, 256-258). [Product Details...]


  • «« Start
  • « Prev
  • 1
  • Next »
  • End »»
Results 1 - 3 of 3